Aa
Aa
A
A
A
Close
Avatar universal

Double Vision Ghosting

In June of 2021, I developed vertical double vision ghosting after I noticed I couldn't see so well after photo editing.
This is how it looks like - https://images.app.goo.gl/xGCyDnZzaGpowqtm6

This ghosting happens on high contrast areas like white text on black backgrounds. If I were to read text up close (like 8 inches away from my face) the ghosting lines up with the text as well as objects which emit soft light.

When I open both my eyes wide the ghosting on my left is minimal but the right ghosting outline is very obvious, which gives me a very bad headache and anxiety.

I have been on x3 200mg Carbamazepine and x1 30mg for 10 years to treat a separate hearing disorder so I have been wondering if the meds I'm taking are the cause of this problem. What could be the potential causes of this eye problem? Will prescription glasses get rid of it?

1 Responses
Sort by: Helpful Oldest Newest
233488 tn?1310693103
MEDICAL PROFESSIONAL
The medication would not cause this. You need to see an ophthalmologist Eye MD for a complete medical eye exam with a glasses test (refraction). If this does not reveal the cause you may need special tests including corneal topography and macular OCT.  This may be a simple problem like astigmatism corrected with glasses or could be problem with cornea, lens, macula.  See an Eye MD soon.
Helpful - 1
6 Comments
Thank you so much for your response Dr Hagan! I was reading something about the side effects of Carbamazepine on Drugs.com and it mentioned the more common side effects to be blurry vision, double vision. Is the double vision mentioned the true diplopia where everything is doubled and not the ghosting kind? Again thank you Dr Hagan! I'll be taking a test in a few hours.
Unfortunately almost every medicine made in the side effects mentions blurred vision. Among ophthalmologists it is not know for lots of eye side effects. If it did cause a problem it would cause true double vision not ghosting.
Between Carabamazepine and Mirtazepine, which do you think has a greater degree of developing eye issues? Thank you for the great advice Dr!
I am unable to answer that question, I simply don't know
Thank you! I have one more question if you don't mind. I bought myself Systane Balance eyedrops and was wondering how often and how long should I take it to see its effects to improve the double vision ghosting if its because of dry eyes
If its dry eyes it should clear the ghosting within 10-15 minutes of installation.
Have an Answer?

You are reading content posted in the Eye Care Community

Top General Health Answerers
177275 tn?1511755244
Kansas City, MO
Avatar universal
Grand Prairie, TX
Avatar universal
San Diego, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.